Rim HJ, 1986. The current pathobiology and chemotherapy of clonorchiasis. Korean J Parasitol 24 (Suppl):1–141.
Liu T, 1984. Allergic manifestation after pyquiton treatment of schistosomiasis. Chin J Parasitol Parasitic Dis 2 :192, 203.
Huang SW, 1992. A clinical approach to a patient with praziquantel hypersensitivity. J Allergy Clin Immunol 90 :867.
Matsumoto J, 2002. Adverse effects of praziquantel treatment of Schistosoma japonicum infection: involvement of host anaphylactic reactions induced by parasite antigen release. Int J Parasitol 32 :461–471.
Marconi VC, Garcia HH, Katz JT, 2006. Neurocysticercosis. Curr Infect Dis Rep 8 :293–300.
Joseph S, Jones FM, Walter K, Fulford AJ, Kimani G, Mwatha JK, Kamau T, Kariuki HC, Kazibwe F, Tukahebwa E, Kabatereine NB, Ouma JH, Vennervald BJ, Dunne DW, 2004. Increase in human T helper 2 cytokine responses to Schistosoma mansoni worm and worm-tegument antigens are induced by treatment with praziquantel. J Infect Dis 190 :835–842.
Fitzsimmons CM, Joseph S, Jones FM, Reimert CM, Hoffmann KF, Kazibwe F, Kimani G, Mwatha JK, Ouma JH, Tukahebwa EM, Kariuki HC, Vennervald BJ, Kabatereine NB, Dunne DW, 2004. Chemotherapy for schistosomiasis in Ugandan fishermen: treatment can cause a rapid increase in IL-5 levels in plasma but decreased levels of eosinophilia and worm-specific immunoglobulin E. Infect Immun 72 :4023–4030.
Hong ST, Lee SH, Lee SJ, Kho WG, Lee M, Li S, Chung BS, Seo M, Choi MH, 2003. Sustained-release praziquantel tablet: pharmacokinetics and the treatment of clonorchiasis in beagle dogs. Parasitol Res 91 :316–320.
Brown SG, 2006. Anaphylaxis: clinical concepts and research priorities. Emerg Med Australasia 18 :155–169.
|Past two years||Past Year||Past 30 Days|
|Full Text Views||253||111||1|
A 35-year-old Chinese man was administered praziquantel for clonorchiasis, and 30 minutes later he experienced a sudden onset of itching urticaria over his entire body with dyspnea, palpitation, and dizziness. The patient had no recent medication history except for the praziquantel. He was diagnosed as having an anaphylactic reaction with skin eruptions induced by praziquantel. His symptoms subsided after a stomach wash and the administration of anti-anaphylactic medication in emergency department of a regional hospital in the People’s Republic of China. The immediate type of hypersensitive reaction to praziquantel is plausible, and this reaction should be considered for praziquantel therapy.